Current age: 19 (started at 18). Symptoms: brown vaginal discharge, very strong foul fishy odour, pain (within the vagina and sensitivity at the clitoris, sometimes a light 'shock' feeling). Duration: ~1.5 years. This began abruptly, at first discharge was white, smell was fishy and there was no pain. The doctor suggested this as a yeast infection - antifungals made it worse. Other doctors noted it was BV - antibiotics did not help. Symptoms intensified over time (stronger smell, pain, more brown discharge). I've done many tests for BV, yeast infections and they came back negative. I'm not sexually active, never had sex before. pH test stripes indicate alkalinity, pH restoring gels helped on one occasion only and the effect lasted 1 day only (potentially a fluke). The symptoms are demoralizing and discomforting. A few months ago the smell was reduced for a few weeks (no obvious reason). The doctors say have no clue.
All the specialists I have consulted so far tell me they don't really understand the issue. I've been told it could potentially be a form of dermatitis but the steriod cream provided little help and made my vagina feel somewhat worse. I've tried antibiotics and antifungals many times, for some of the courses I was on higher doses. At first, the antibiotics changed the colour of the discharge (to white/milky) but there was still discharge nonetheless, and lots of it. The pain was reduced for the time (and maybe a few days after) I was on antibiotics, but again, the pain was still present. The symptoms then returned to their full intensities in a matter of days. Sometimes there was no obvious response to the antibiotics. I've never douched or washed the inside of my vagina with soap and there were no abrupt changes in lifestyle before it occurred. It came out of nowhere. Probiotics helped make the symptoms manageable for some time but now they have little to no effect.
I've been to specialists and they seem confused. Is there anyone else out there with a similar issue, that has found some sort of cure?
please help this is attacking me emotionally.